Alert archive / Missouri / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Kansas City, MO

June 3, 201436 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this flash flood watch at Jun 3, 2014, 3:38 AM CDT for 36 counties in Missouri; 5 counties in Kansas. It took effect at Jun 3, 2014, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2014, 3:38 AM CDT (08:38 UTC)
In effect from
Jun 3, 2014, 7:00 PM CDT
Expired
Jun 4, 2014, 4:29 AM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 41 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WGUS63 KEAX 030838
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 AM CDT TUE JUN 3 2014

...VERY HEAVY RAINFALL POSSIBLE TONIGHT...

.A COMPLEX OF STRONG THUNDERSTORMS IS EXPECTED TO TRACK ACROSS
SOUTHERN IOWA AND FAR NORTHERN MISSOURI LATE TONIGHT. THESE
THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WITH RATES OVER AN INCH
PER HOUR. SOME AREAS MAY RECEIVE 2 TO 3 INCHES OF RAIN...LOCALLY
HIGHER...WHICH COULD LEAD TO AREAS OF FLASH FLOODING.

MOZ001>008-015>017-031800-
/O.NEW.KEAX.FF.A.0002.140604T0000Z-140604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
338 AM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI... 
  NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI...GRUNDY... 
  HARRISON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST 
  MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI... 
  ATCHISON MO...GENTRY...NODAWAY AND WORTH. 

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* STRONG THUNDERSTORMS COULD PRODUCE WIDESPREAD HEAVY RAINFALL ACROSS
  NORTHERN MISSOURI TONIGHT WITH RATES OVER AN INCH PER HOUR. TOTAL
  RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH
  WEDNEDAY MORNING WITH LOCALLY HIGHER AMOUNTS.

* FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. CREEKS
  AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD TO FLASH
  FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS TO RISE.


$$

HAWBLITZEL
5 follow-up statements
791 
WGUS63 KEAX 031742
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 PM CDT TUE JUN 3 2014

...VERY HEAVY RAINFALL POSSIBLE TONIGHT...

.A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
TRACK ACROSS IOWA AND FAR NORTHERN MISSOURI LATE TONIGHT. THESE
THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WITH RATES OVER AN INCH
PER HOUR. SOME AREAS MAY RECEIVE 2 TO 3 INCHES OF RAIN...LOCALLY
HIGHER...WHICH COULD LEAD TO AREAS OF FLASH FLOODING.

MOZ001>008-015>017-040145-
/O.CON.KEAX.FF.A.0002.140604T0000Z-140604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
1242 PM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND 
  NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL MISSOURI...GRUNDY...HARRISON...MERCER...PUTNAM AND 
  SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN 
  NORTHWEST MISSOURI...ATCHISON MO...GENTRY...NODAWAY AND WORTH. 

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD HEAVY
  RAINFALL ACROSS NORTHERN MISSOURI TONIGHT WITH RATES OVER AN INCH
  PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE
  POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY HIGHER AMOUNTS.

* FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. 
  CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD 
  TO FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

$$

MJ
414 
WGUS63 KEAX 032214
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 PM CDT TUE JUN 3 2014

...VERY HEAVY RAINFALL POSSIBLE TONIGHT...

.A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS
IOWA AND FAR NORTHERN MISSOURI TONIGHT. THESE THUNDERSTORMS WILL PRODUCE
VERY HEAVY RAINFALL WITH RATES OVER AN INCH PER HOUR. SOME AREAS ARE
LIKELY TO RECEIVE 2 TO 3 INCHES OF RAIN...LOCALLY HIGHER...WHICH
COULD LEAD TO AREAS OF FLASH FLOODING.

MOZ001>008-015>017-040615-
/O.CON.KEAX.FF.A.0002.140604T0000Z-140604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
514 PM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND 
  NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL MISSOURI...GRUNDY...HARRISON...MERCER...PUTNAM AND 
  SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN 
  NORTHWEST MISSOURI...ATCHISON MO...GENTRY...NODAWAY AND WORTH. 

* THROUGH WEDNESDAY MORNING

* STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD 
  HEAVY RAINFALL ACROSS NORTHERN MISSOURI TONIGHT WITH RATES 
  OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE 
  INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY 
  HIGHER AMOUNTS. 

* FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. 
  CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD 
  TO FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

$$
007 
WGUS63 KEAX 040328
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1028 PM CDT TUE JUN 3 2014

...VERY HEAVY RAINFALL POSSIBLE TONIGHT...

.A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO
TRACK ACROSS IOWA AND NORTHERN MISSOURI TONIGHT. THESE THUNDERSTORMS
WILL PRODUCE VERY HEAVY RAINFALL WITH RATES OVER AN INCH PER HOUR.
SOME AREAS ARE LIKELY TO RECEIVE 2 TO 3 INCHES OF RAIN...SOME LOCALLY
HIGHER...WHICH COULD LEAD TO AREAS OF FLASH FLOODING.

KSZ025-102>105-MOZ011>014-020>025-028>030-037-041130-
/O.EXA.KEAX.FF.A.0002.000000T0000Z-140604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-
MACON-PLATTE-CLAY-RAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE
1028 PM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF KANSAS AND MISSOURI...
  INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...
  DONIPHAN...JOHNSON KS...LEAVENWORTH AND WYANDOTTE. IN
  MISSOURI...ANDREW...BUCHANAN...CALDWELL...CLAY...CLINTON...
  DAVIESS...DE KALB...HOLT...JACKSON...LINN MO...LIVINGSTON...
  MACON...PLATTE AND RAY.

* UNTIL 7 AM CDT WEDNESDAY

* STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD HEAVY
  RAINFALL ACROSS NORTHWEST AND WEST CENTRAL MISSOURI TONIGHT WITH
  RATES OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE
  INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY HIGHER
  AMOUNTS. 

* FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. 
  CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD 
  TO FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

$$

MOZ001>008-015>017-041130-
/O.CON.KEAX.FF.A.0002.000000T0000Z-140604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
1028 PM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND 
  NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL MISSOURI...GRUNDY...HARRISON...MERCER...PUTNAM AND 
  SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN 
  NORTHWEST MISSOURI...ATCHISON MO...GENTRY...NODAWAY AND WORTH. 

* UNTIL 7 AM CDT WEDNESDAY

* STRONG TO SEVERE THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL ACROSS
  FAR NORTHERN MISSOURI TONIGHT WITH RATES OVER AN INCH PER HOUR.
  TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH
  WEDNESDAY MORNING WITH LOCALLY HIGHER AMOUNTS. THIS HAS ALREADY
  LEAD TO SOME FLOODING IN THE ADVISORY AREA. 

* FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. 
  CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD 
  TO FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

$$

CUTTER
944 
WGUS63 KEAX 040454
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT TUE JUN 3 2014

...VERY HEAVY RAINFALL POSSIBLE TONIGHT...


MOZ031>033-038>040-043>046-054-041200-
/O.EXB.KEAX.FF.A.0002.140604T0600Z-140604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-HENRY-
INCLUDING THE CITIES OF...CARROLLTON...SALISBURY...KEYTESVILLE...
MOBERLY...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...CLINTON
1154 PM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL MISSOURI... 
  NORTH CENTRAL MISSOURI AND WEST CENTRAL MISSOURI...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL MISSOURI...COOPER...HOWARD... 
  PETTIS AND SALINE. IN NORTH CENTRAL MISSOURI...CARROLL... 
  CHARITON AND RANDOLPH. IN WEST CENTRAL MISSOURI...CASS... 
  HENRY...JOHNSON MO AND LAFAYETTE. 

* UNTIL 7 AM CDT WEDNESDAY

* STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD HEAVY
  RAINFALL ACROSS WEST CENTRAL TO CENTRAL MISSOURI TONIGHT WITH
  RATES OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE
  INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. 
  CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD 
  TO FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

$$

KSZ025-102>105-MOZ001>008-011>017-020>025-028>030-037-041200-
/O.CON.KEAX.FF.A.0002.000000T0000Z-140604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...
OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE
1154 PM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... 
  LEAVENWORTH AND WYANDOTTE. IN MISSOURI...ADAIR...ANDREW... 
  ATCHISON MO...BUCHANAN...CALDWELL...CLAY...CLINTON...DAVIESS...
   DE KALB...GENTRY...GRUNDY...HARRISON...HOLT...JACKSON...LINN 
  MO...LIVINGSTON...MACON...MERCER...NODAWAY...PLATTE...PUTNAM...
   RAY...SCHUYLER...SULLIVAN AND WORTH. 

* UNTIL 7 AM CDT WEDNESDAY

* STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD 
  HEAVY RAINFALL ACROSS NORTHWEST AND WEST CENTRAL MISSOURI 
  TONIGHT WITH RATES OVER AN INCH PER HOUR. TOTAL RAINFALL 
  AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH WEDNESDAY 
  MORNING WITH LOCALLY HIGHER AMOUNTS. 

* FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. 
  CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD 
  TO FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

$$
254 
WGUS63 KEAX 040929
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 AM CDT WED JUN 4 2014


KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043>046-
054-041030-
/O.CAN.KEAX.FF.A.0002.000000T0000Z-140604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-HENRY-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...
OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...CLINTON
429 AM CDT WED JUN 4 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS
BEEN CANCELLED. THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED.

FLOODING IS ONGOING ACROSS MUCH OF THE AREA AFTER LAST NIGHT'S
STORMS. PLEASE REFER TO LOCAL FLOOD STATEMENTS FOR ADDITIONAL
INFORMATION. 

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 3, 3:37 AM CDT, 1 minute earlier.

Area forecast discussion, Jun 3, 3:37 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 AM CDT Tue Jun 3 2014

...Severe thunderstorm outbreak possible tonight...

.DISCUSSION...
Issued at 336 AM CDT TUE JUN 3 2014

Ingredients are coming together for a strong complex of
thunderstorms to track across northern parts of Kansas and Missouri
this evening and overnight. The most likely areas to see severe
weather are near and north of US 36 where widespread damaging winds,
isolated tornadoes and flash flooding are possible.

Ahead of this thunderstorm complex, a few thunderstorms could develop
as early as mid afternoon across eastern KS and western MO as deep
isentropic ascent develops within an increasingly unstable and
potentially uncapped airmass. Synoptic-scale ascent during this time
will not be supportive of widespread storms, but both instability and
deep-layer shear will favor a few organized strong storms with large
hail and damaging winds if any storms do develop through late
afternoon.

The main show will be late this evening into the overnight hours as
supercells over Nebraska congeal into a strong thunderstorm complex
that will spread east-southeast into Iowa and northern Missouri after
dark. Placement of the upper- and lower-level jets should put the
strongest forcing for storms across southern and central Iowa, and
this is where most models are tracking the strongest activity.
However, strong instability and modest lapse rates in the 3-8 km
layer will be supportive of a deep cold pool behind what should be a
large and organized thunderstorm complex. Corfidi vectors and
orientation of thickness lines indicate storms could propagate
southeastward if a deep cold pool develops, and this could put areas
as far south as Kansas City and Sedalia at risk of strong storms if
such a southward propagation takes place. This southeasterly track is
even more probable if storms evolve faster than models are indicating
and can outrace a developing capping inversion that will spread into
KS and MO after dark.

Strong instability and very strong shear will favor intense storms
capable of producing widespread wind damage as this storm complex
tracks through. A potentially strong cold pool combined with very
strong 0-2.5 and 0-8 km shear values could lead to some long-lived
bow echoes with winds in excess of hurricane force particularly
across far northern MO. 0-1km helicity values greater than 300 m2/s2
could also lead to embedded mesovortices and a few tornadoes.

In addition to potentially widespread severe weather, deep moisture
(PWATs near 2") and strong moisture transport within an intense low-
level jet will support very heavy rainfall in spots. This will
especially be the case along the southern periphery of this complex
where the low-level jet could feed into an east-southeast propagating
cold pool and lead to a few training cells. The potential exists for
some areas to see 2 to 3 inches of rain from this system, locally
higher, with rainfall amounts well in excess of an inch per hour.
Will therefore hoist a flash flood watch for far northern Missouri
where confidence is higher that this storm complex will track.

Storms will be tracking into the Mississippi Valley early Wednesday
leaving a trailing boundary dropping south into eastern KS and
central MO through the day. Cant rule out a few storms popping up
along this boundary, especially across central MO, but increasing CIN
looks to keep the threat relatively low.

An active quasi-zonal upper-level pattern will persist through the
end of the week into the weekend and will bring a parade of
convective complexes into the region. One such complex will likely
skirt the region to the south Thursday and Thursday night, followed
by much better chances for storms Friday night and Saturday. Details
in such a pattern are murky, but the potential certainly exists for
strong storms and heavy rains as these system track through.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1152 PM CDT MON JUN 2 2014

VFR conditions are likely to occur through all but the last few hours
of the forecast. For tonight, there is a small chance for showers and
storms as lower resolution models continue to show some development
in the 08-12Z window. Satellite data is showing some SC developing
over eastern Kansas, likely in response to the strong isentropic
ascent several thousand feet aloft. So will maintain the VCTS group
given the guidance and latest observational data.

For Tuesday afternoon and into the overnight, the region becomes
uncapped by mid afternoon. There is a chance for storms to develop
within this uncapped environment, well ahead of the strongest forcing
of the main upper level storm system that will affect the region
later. If they do form, they could easily become severe. But
confidence is still not high on possible coverage or timing to
include anything more than another VCTS group.

The greatest chances for potentially more widespread thunderstorm
activity will come late in the evening. Thunderstorms are expected to
congeal into a complex of storms over southeastern Nebraska and track
to the east southeast. Several models have trended further south than
their previous runs which may bring the tail end of a thunderstorm
complex into the terminal area. Given the higher probability for
widespread storms have added a TSRA group at all terminals for the
last few hours of this forecast. The better chances for severe
convection however, will be across northern Missouri and will be
hazardous for any pilots in that area tomorrow evening and overnight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH from this evening through Wednesday morning
     FOR MOZ001>008-015>017.

&&

DISCUSSION...Hawblitzel
AVIATION...CDB
Hazardous weather outlook, Jun 2, 11:11 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT MON JUN 2 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-040415-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1111 PM CDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 ISOLATED THUNDERSTORMS ARE POSSIBLE OVER EAST CENTRAL KANSAS AND
 WEST CENTRAL MISSOURI LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF THE MISSOURI RIVER AS
 WELL AS EAST CENTRAL AND NORTHEAST KANSAS. THE SEVERE THREAT
 INCREASES CONSIDERABLY CLOSER TO THE MISSOURI AND IOWA STATE LINE.

 SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH
 SATURDAY NIGHT. SOME STORMS COULD BE STRONG TO SEVERE. HEAVY
 RAINFALL AND FLOODING ARE ALSO POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:16 PM CDTSevere Thunderstorm WarningEAXAtchison29 min
Jun 3, 3:38 PM CDTSevere Thunderstorm WarningEAXNodaway22 min
Jun 3, 3:53 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth37 min
Jun 3, 4:28 PM CDTSevere Thunderstorm WarningEAXHarrison, Nodaway, Worth47 min
Jun 3, 5:12 PM CDTSevere Thunderstorm WarningEAXHarrison, Worth33 min
Jun 3, 5:30 PM CDTFlash Flood WarningEAXHarrison, Worth14 hr
Jun 3, 5:39 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer51 min
Jun 3, 6:07 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer38 min
Jun 3, 6:24 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Mercer, Nodaway, Worth66 min
Jun 3, 6:37 PM CDTFlash Flood WarningEAXHarrison, Mercer6 hr
Jun 3, 6:55 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Sullivan50 min

Nearby

Flash Flood Watches in Missouri, 2014Flash Flood Watches in Kansas, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.